Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The Radon-Nikodym property and dentable sets in Banach spaces

Authors: W. J. Davis and R. R. Phelps
Journal: Proc. Amer. Math. Soc. 45 (1974), 119-122
MSC: Primary 46B05
MathSciNet review: 0344852
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In order to prove a Radon-Nikodym theorem for the Bochner integral, Rieffel [5] introduced the class of ``dentable'' subsets of Banach spaces. Maynard [3] later introduced the strictly larger class of ``$ s$-dentable'' sets, and extended Rieffel's result to show that a Banach space has the Radon-Nikodym property if and only if every bounded nonempty subset of $ E$ is $ s$-dentable. He left open, however, the question as to whether, in a space with the Radon-Nikodym property, every bounded nonempty set is dentable. In the present note we give an elementary construction which shows this question has an affirmative answer.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46B05

Retrieve articles in all journals with MSC: 46B05

Additional Information

Keywords: Banach space, dentable sets, vector valued measures, Radon-Nikodym theorem
Article copyright: © Copyright 1974 American Mathematical Society